MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED 3.5 SCREWDRIVER HEXAGONAL TIP AO TYPE

TORNIER S.A.S. AEQUALIS REVERSED 3.5 SCREWDRIVER HEXAGONAL TIP AO TYPE
Model Number MWB991
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.H3 other text : device not returned.
 
Event or Problem Description
During the procedure for a shoulder replacement, the screwdriver broke while screwing the screw into the implant.Part of the screwdriver got stuck in the implant, stopping it from being screwed in.The operator had to use a new implant.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - please refer to d9 -the product was returned, h6 (method, results & conclusion codes).The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows the broken hexagonal tip side shaft.The microscopic images of the hexagonal screwdriver rupture correspond to a brittle fracture caused by a bending overload, probably done during the central screw tightening step.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by a bending overload.Additionally since the device was manufactured back in 2011 therefore breakage as noted in the complaint is deemed possible due to multiple usage combined with multiple reprocessing cycles.If more information is provided, the case will be reassessed.

Brand Name
AEQUALIS REVERSED 3.5 SCREWDRIVER HEXAGONAL TIP AO TYPE
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16898763
Report Number3000931034-2023-00131
Device Sequence Number5371832
Product Code HXX
UDI-Device Identifier03700386971006
UDI-Public(01)03700386971006(10)11C117
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMWB991
Device Catalogue NumberMWB991
Device Lot Number11C117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/06/2023
12/23/2024
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/30/2023
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown